Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Has ESWL for removing kidney stone. History of URS, diabetic. Reason for swelling face?

My mother just has ESWL for removing the kidney stone in her left kidney. Just to let you know that she has diabetic and has performed conventional surgery and URS two years ago for the same problem. Unlike those previous therapies, after ESWL my mom s face looks little bit swollen. Could you please let me know what is the possible cause of this?
Asked On : Thu, 22 Nov 2012
Answers:  3 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response
Jul 2016
Thanks for your query.Your mother who gets Urinary stones repeatedly has recently undergone ESWL for Lt kidney stone.This is one of the known methods foe treating Kidney stone .As the stones get fragmented the bacteria present in nidus (Centre) of the stones are liberated and they enter in to general circulation causing infection of the kidney..This is the reason patients get swelling of the face However it is a temporary phenomenon .Please get her following Investigations done..
1) Blood Urea
2) Serum Creatinine
3) Routine Urine examination.
Please ensure that she drinks plenty of water.Things will settle in a week.
Answered: Sun, 25 Nov 2012
I find this answer helpful
Nephrologist Dr. Ravi Bansal's  Response
hi there,

swelling of face is a feature of water and salt accumulation in the body. just see her serum creatinine values are they normal. secondly see the amount of proteinuria. protein loss in urine can also contribute to decrease in serum protein and swelling. ESWL per se should not cause swelling of face.
hope this helps.

Answered: Sun, 25 Nov 2012
I find this answer helpful
Nephrologist Dr. Aditya Bhabhe's  Response
Thanks for your query.
ESWL is unlikely to cause facial swelling.
Swelling on the face can be due to numerous reasons, for eg., allergic reactions, fluid overload etc.
Please see a physician if the symptoms persist.
Good luck.
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor